Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


On the estimation of the $ L\sb{2}$-norm of a function over a bounded subset of $ {\bf R}\sp{n}$

Author: Homer F. Walker
Journal: Proc. Amer. Math. Soc. 38 (1973), 103-110
MSC: Primary 46E35; Secondary 35J45
MathSciNet review: 0312250
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The objective of this paper is to present an estimate bounding the $ {L_2}$-norm of a function over a bounded subset of $ {R^n}$ by the $ {L_2}$-norms of its derivatives of arbitrary order over all of $ {R^n}$ and the $ {L_2}$-norm of its projection onto a finite-dimensional space of functions with bounded support. The estimate essentially generalizes inequalities of Friedrichs [1, p. 284] and Lax and Phillips [2, p. 95]. An application of the estimate is made to the Fredholm theory of elliptic partial differential operators in $ {R^n}$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46E35, 35J45

Retrieve articles in all journals with MSC: 46E35, 35J45

Additional Information

PII: S 0002-9939(1973)0312250-7
Keywords: Calculus inequalities, Friedrichs inequality, first-order elliptic operators, indices of elliptic operators, Fredholm operators
Article copyright: © Copyright 1973 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia